Functional analysis
Orthogonalization of Positive Operator Valued Measures
Comptes Rendus. Mathématique, Volume 360 (2022) no. G5, pp. 549-560.

We show that a partition of the unity (or POVM) on a Hilbert space that is almost orthogonal is close to an orthogonal POVM in the same von Neumann algebra. This generalizes to infinite dimension previous results in matrix algebras by Kempe–Vidick and Ji–Natarajan–Vidick–Wright–Yuen. Quantitatively, our result are also finer, as we obtain a linear dependance, which is optimal.

We also generalize to infinite dimension a duality result between POVMs and minimal majorants of finite subsets in the predual of a von Neumann algebra.

Nous montrons qu’une partition de l’unité dans un espace de Hilbert qui est presque orthogonale est proche d’une partition de l’unité orthogonale dans la même algèbre de von Neumann. Ce résultat affine et généralise à la dimension infinie des résultats antérieurs de Kempe–Vidick et Ji–Natarajan–Vidick–Wright–Yuen dans les algèbres de matrices. Quantitativement, nos résultats sont également plus fins puisque nous obtenons une dépendance linéaire, qui est optimale.

Nous généralisons également à la dimension infinie un autre résultat de dualité entre partitions de l’unité et majorants minimaux de parties finies dans le prédual d’une algèbre de von Neumann.

Received:
Revised:
Accepted:
Published online:
DOI: 10.5802/crmath.326
Classification: 46L10, 46L07, 46L52, 81P45
de la Salle, Mikael 1

1 Université de Lyon, Université Claude Bernard Lyon 1, CNRS, France
@article{CRMATH_2022__360_G5_549_0,
     author = {de la Salle, Mikael},
     title = {Orthogonalization of {Positive} {Operator} {Valued} {Measures}},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {549--560},
     publisher = {Acad\'emie des sciences, Paris},
     volume = {360},
     number = {G5},
     year = {2022},
     doi = {10.5802/crmath.326},
     language = {en},
     url = {http://www.numdam.org/articles/10.5802/crmath.326/}
}
TY  - JOUR
AU  - de la Salle, Mikael
TI  - Orthogonalization of Positive Operator Valued Measures
JO  - Comptes Rendus. Mathématique
PY  - 2022
SP  - 549
EP  - 560
VL  - 360
IS  - G5
PB  - Académie des sciences, Paris
UR  - http://www.numdam.org/articles/10.5802/crmath.326/
DO  - 10.5802/crmath.326
LA  - en
ID  - CRMATH_2022__360_G5_549_0
ER  - 
%0 Journal Article
%A de la Salle, Mikael
%T Orthogonalization of Positive Operator Valued Measures
%J Comptes Rendus. Mathématique
%D 2022
%P 549-560
%V 360
%N G5
%I Académie des sciences, Paris
%U http://www.numdam.org/articles/10.5802/crmath.326/
%R 10.5802/crmath.326
%G en
%F CRMATH_2022__360_G5_549_0
de la Salle, Mikael. Orthogonalization of Positive Operator Valued Measures. Comptes Rendus. Mathématique, Volume 360 (2022) no. G5, pp. 549-560. doi : 10.5802/crmath.326. http://www.numdam.org/articles/10.5802/crmath.326/

[1] Anantharaman, Claire; Popa, Sorin An introduction to II 1 factors (Book available https://www.idpoisson.fr/anantharaman/publications/IIun.pdf)

[2] Becker, Oren; Chapman, Michael Stability of approximate group actions: uniform and probabilistic (2020) (https://arxiv.org/abs/2005.06652)

[3] Ji, Zhengfeng; Natarajan, Anand; Vidick, Thomas; Wright, John; Yuen, Henry MIP*=RE (2020) (https://arxiv.org/abs/2001.04383)

[4] Ji, Zhengfeng; Natarajan, Anand; Vidick, Thomas; Wright, John; Yuen, Henry Quantum soundness of the classical low individual degree test (2020) (https://arxiv.org/abs/2009.12982)

[5] Ji, Zhengfeng; Natarajan, Anand; Vidick, Thomas; Wright, John; Yuen, Henry Quantum soundness of testing tensor codes (2021) (Proceedings of the 2021 IEEE 62nd Annual Symposium on Foundations of Computer Science, https://arxiv.org/abs/2111.08131)

[6] Junge, Marius; Xu, Quanhua Noncommutative maximal ergodic theorems, J. Am. Math. Soc., Volume 20 (2007) no. 2, pp. 385-439 | DOI | MR | Zbl

[7] Kempe, Julia; Vidick, Thomas Parallel repetition of entangled games, Proceedings of the 43rd annual ACM symposium on theory of computing, STOC’11 (2011), ACM Press, 2011, pp. 353-362 | Zbl

[8] Pisier, Gilles Non-commutative vector valued L p -spaces and completely p-summing maps, Astérisque, 247, Société Mathématique de France, 1998 | Numdam

[9] Pisier, Gilles Tensor Products of C*-Algebras and Operator Spaces – The Connes-Kirchberg Problem, London Mathematical Society Student Texts, 96, Cambridge University Press, 2020 | DOI

[10] Takesaki, Masamichi Theory of operator algebras. I, Springer, 1979 | DOI | Zbl

[11] Ulam, Stanisław M. A collection of mathematical problems, Interscience Tracts in Pure and Applied Mathematics, 8, Interscience Publishers, 1960

Cited by Sources: